Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 6, NWS Spokane, WA

May 15, 20244 counties in Idaho; 10 counties in Washington

NWS Spokane, WA issued this wind advisory at May 15, 2024, 2:17 PM PDT for 4 counties in Idaho; 10 counties in Washington. It took effect at May 16, 2024, 2:00 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 15, 2024, 2:17 PM PDT (21:17 UTC)
In effect from
May 16, 2024, 2:00 PM PDT
Expired
May 17, 2024, 2:49 PM PDT
In force
25 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 70 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WWUS76 KOTX 152117
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
217 PM PDT Wed May 15 2024

WAZ034-035-041-044-161030-
/O.NEW.KOTX.WI.Y.0006.240516T2100Z-240517T0500Z/
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-Waterville
Plateau-
Including the cities of Number 2 Canyon, Number 1 Canyon,
Harrington, Creston, Entiat, Pangborn Airport, Quincy,
Waterville, Grand Coulee, Odessa, Wenatchee, Othello, Coulee
City, Wilbur, Chelan, Moses Lake, Cashmere, Mansfield, Ephrata,
Ritzville, and Badger Mountain Road
217 PM PDT Wed May 15 2024

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts 40 to 55 mph expected.

* WHERE...Number 2 Canyon, Number 1 Canyon, Harrington, Creston, 
  Entiat, Pangborn Airport, Quincy, Waterville, Grand Coulee, 
  Odessa, Wenatchee, Othello, Coulee City, Wilbur, Chelan, Moses 
  Lake, Cashmere, Mansfield, Ephrata, Ritzville, and Badger Mountain 
  Road.

* WHEN...From 2 PM to 10 PM PDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JCLEV
6 follow-up statements
424 
WWUS76 KOTX 160454
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
954 PM PDT Wed May 15 2024

WAZ034-035-041-044-161400-
/O.CON.KOTX.WI.Y.0006.240516T2100Z-240517T0500Z/
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-Waterville
Plateau-
Including the cities of Pangborn Airport, Odessa, Harrington,
Ritzville, Wenatchee, Cashmere, Ephrata, Number 1 Canyon, Entiat,
Waterville, Moses Lake, Quincy, Chelan, Mansfield, Number
2 Canyon, Wilbur, Creston, Grand Coulee, Othello, Badger Mountain
Road, and Coulee City
954 PM PDT Wed May 15 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT THURSDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 40 to 55 mph 
  expected.

* WHERE...Pangborn Airport, Odessa, Harrington, Ritzville, 
  Wenatchee, Cashmere, Ephrata, Entiat, Waterville, Moses Lake, 
  Quincy, Chelan, Mansfield,  Wilbur, Creston, Grand Coulee, 
  Othello, and Coulee City.

* WHEN...From 2 PM to 10 PM PDT Thursday.

* IMPACTS...Strong gusty winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RF
606 
WWUS76 KOTX 161006
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
306 AM PDT Thu May 16 2024

WAZ034-035-041-044-170000-
/O.CON.KOTX.WI.Y.0006.240516T2100Z-240517T0500Z/
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-Waterville
Plateau-
Including the cities of Badger Mountain Road, Number 1 Canyon,
Wenatchee, Grand Coulee, Waterville, Entiat, Chelan, Harrington,
Coulee City, Number 2 Canyon, Moses Lake, Odessa, Creston,
Ephrata, Mansfield, Ritzville, Pangborn Airport, Othello, Wilbur,
Quincy, and Cashmere
306 AM PDT Thu May 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM 
PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts of 40 to 50 mph expected.

* WHERE...Wenatchee, Grand Coulee, Waterville, Entiat, Chelan, 
  Coulee City, Moses Lake, Odessa, Creston, Ephrata, Mansfield, 
  Ritzville, Othello, Wilbur, and Quincy.

* WHEN...From 2 PM this afternoon to 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Motorists should be prepared for localized 
  blowing dust near fields that have been recently worked in the 
  Columbia Basin and around Moses Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GKOCH
003 
WWUS76 KOTX 161941
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1241 PM PDT Thu May 16 2024

IDZ003-026-027-WAZ032-033-036-171100-
/O.EXB.KOTX.WI.Y.0006.240517T0000Z-240517T1900Z/
Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties-
Lower Garfield and Asotin Counties-Washington Palouse-Spokane
Area-
Including the cities of Clarkston, Soldiers Meadow Road, Lewiston
Grade, Plummer, Rosalia, Culdesac, La Crosse, Cheney, Davenport,
Pullman, Oakesdale, Winchester, Lewiston, Rockford, Downtown
Spokane, Peck, Spokane Valley, Moscow, Genesee, Nezperce,
Gifford, Alpowa Summit, Fairfield, Colfax, Potlatch, Craigmont,
Tekoa, Uniontown, Airway Heights, Kamiah, Lapwai, and Pomeroy
1241 PM PDT Thu May 16 2024

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PDT 
FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...Clarkston, Soldiers Meadow Road, Lewiston Grade, Plummer, 
  Rosalia, Culdesac, La Crosse, Cheney, Davenport, Pullman, 
  Oakesdale, Winchester, Lewiston, Rockford, Downtown Spokane, Peck, 
  Spokane Valley, Moscow, Genesee, Nezperce, Gifford, Alpowa Summit, 
  Fairfield, Colfax, Potlatch, Craigmont, Tekoa, Uniontown, Airway 
  Heights, Kamiah, Lapwai, and Pomeroy.

* WHEN...From 5 PM this afternoon to noon PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest with the cold front 
  passage late this afternoon and early evening. Winds will remain 
  strong through the night and Friday morning before decreasing 
  Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-035-041-044-171100-
/O.EXT.KOTX.WI.Y.0006.240516T2100Z-240517T1900Z/
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-Waterville
Plateau-
Including the cities of Number 1 Canyon, Cashmere, Chelan,
Odessa, Quincy, Number 2 Canyon, Pangborn Airport, Wilbur, Moses
Lake, Ritzville, Badger Mountain Road, Mansfield, Harrington,
Entiat, Wenatchee, Othello, Creston, Waterville, Grand Coulee,
Coulee City, and Ephrata
1241 PM PDT Thu May 16 2024

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts of 40 to 50 mph expected.

* WHERE...Cashmere, Chelan, Odessa, Quincy, Pangborn Airport, 
  Wilbur, Moses Lake, Ritzville, Badger Mountain Road, Mansfield, 
  Harrington, Entiat, Wenatchee, Othello, Creston, Waterville, Grand 
  Coulee, Coulee City, and Ephrata.

* WHEN...Until noon PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Motorists should be prepared for localized 
  blowing dust near fields that have been recently worked in the 
  Columbia Basin and around Moses Lake.
  Winds will remain strong through the night and Friday morning 
  before decreasing Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

LN
023 
WWUS76 KOTX 170417
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
917 PM PDT Thu May 16 2024

IDZ003-026-027-WAZ032-033-036-171415-
/O.CON.KOTX.WI.Y.0006.000000T0000Z-240517T1900Z/
Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties-
Lower Garfield and Asotin Counties-Washington Palouse-Spokane
Area-
Including the cities of Soldiers Meadow Road, Kamiah, Nezperce,
Lewiston Grade, Davenport, Uniontown, Alpowa Summit, Spokane
Valley, Clarkston, Culdesac, Gifford, Rockford, Plummer, Downtown
Spokane, Craigmont, Fairfield, Oakesdale, Cheney, Winchester,
Pullman, Lapwai, Peck, Potlatch, Pomeroy, Rosalia, Airway
Heights, La Crosse, Lewiston, Tekoa, Genesee, Colfax, and Moscow
917 PM PDT Thu May 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up 40 to 50 mph.

* WHERE...Soldiers Meadow Road, Kamiah, Nezperce, Lewiston Grade, 
  Davenport, Uniontown, Alpowa Summit, Spokane Valley, Clarkston, 
  Culdesac, Gifford, Rockford, Plummer, Downtown Spokane, Craigmont, 
  Fairfield, Oakesdale, Cheney, Winchester, Pullman, Lapwai, Peck, 
  Potlatch, Pomeroy, Rosalia, Airway Heights, La Crosse, Lewiston, 
  Tekoa, Genesee, Colfax, and Moscow.

* WHEN...Until noon PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will remain strong through the night 
  and Friday morning before decreasing Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ034-035-041-044-171415-
/O.CON.KOTX.WI.Y.0006.000000T0000Z-240517T1900Z/
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-Waterville
Plateau-
Including the cities of Moses Lake, Wilbur, Grand Coulee,
Pangborn Airport, Creston, Harrington, Chelan, Waterville,
Odessa, Cashmere, Number 2 Canyon, Number 1 Canyon, Mansfield,
Quincy, Wenatchee, Entiat, Ephrata, Coulee City, Badger Mountain
Road, Othello, and Ritzville
917 PM PDT Thu May 16 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 to 50 mph.

* WHERE...Moses Lake, Wilbur, Grand Coulee, Pangborn Airport, 
  Creston, Harrington, Chelan, Waterville, Odessa, Cashmere, Number 
  2 Canyon, Number 1 Canyon, Mansfield, Quincy, Wenatchee, Entiat, 
  Ephrata, Coulee City, Badger Mountain Road, Othello, and Ritzville.

* WHEN...Until noon PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will remain strong through the night 
  and Friday morning before decreasing Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

RF
924 
WWUS76 KOTX 170852
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
152 AM PDT Fri May 17 2024

WAZ034>036-171000-
/O.CAN.KOTX.WI.Y.0006.000000T0000Z-240517T1900Z/
Moses Lake Area-Upper Columbia Basin-Spokane Area-
152 AM PDT Fri May 17 2024

...WIND ADVISORY IS CANCELLED...

It will be another windy day today, but west winds are not expected 
to be as strong as they were Thursday. Places like Moses Lake, 
Spokane, Ritzville, Davenport, and Wilbur will experience sustained 
west winds if 15 to 20 mph with gusts up to 35 mph. A few spots may 
experience gusts to 40 mph this morning and early this afternoon 
before the wind gradually subsides this afternoon and evening.

$$

IDZ003-026-027-WAZ032-033-180000-
/O.EXT.KOTX.WI.Y.0006.000000T0000Z-240518T0000Z/
Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties-
Lower Garfield and Asotin Counties-Washington Palouse-
Including the cities of Uniontown, Potlatch, Rosalia, La Crosse,
Nezperce, Gifford, Oakesdale, Clarkston, Kamiah, Plummer,
Lewiston, Colfax, Genesee, Pullman, Culdesac, Craigmont,
Winchester, Soldiers Meadow Road, Pomeroy, Lapwai, Peck, Alpowa
Summit, Moscow, Lewiston Grade, and Tekoa
152 AM PDT Fri May 17 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph. Localized 
  gusts to 50 mph possible.

* WHERE...Uniontown, Potlatch, Rosalia, La Crosse, Nezperce, 
  Gifford, Oakesdale, Clarkston, Kamiah, Plummer, Lewiston, Colfax, 
  Genesee, Pullman, Culdesac, Craigmont, Winchester, Soldiers Meadow 
  Road, Pomeroy, Lapwai, Peck, Alpowa Summit, Moscow, Lewiston 
  Grade, and Tekoa.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ041-044-180200-
/O.EXT.KOTX.WI.Y.0006.000000T0000Z-240518T0200Z/
Wenatchee Area-Waterville Plateau-
Including the cities of Chelan, Cashmere, Mansfield, Number
1 Canyon, Pangborn Airport, Badger Mountain Road, Number
2 Canyon, Wenatchee, Entiat, and Waterville
152 AM PDT Fri May 17 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Chelan, Cashmere, Mansfield, Pangborn Airport, Wenatchee, 
  Entiat, and Waterville.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GKOCH
392 
WWUS76 KOTX 172149
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
249 PM PDT Fri May 17 2024

IDZ003-026-027-WAZ032-033-172300-
/O.CAN.KOTX.WI.Y.0006.000000T0000Z-240518T0000Z/
Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties-
Lower Garfield and Asotin Counties-Washington Palouse-
Including the cities of Moscow, Soldiers Meadow Road, Rosalia,
Oakesdale, Peck, Lapwai, Tekoa, Lewiston Grade, Lewiston,
Pomeroy, Nezperce, Winchester, Craigmont, Gifford, Potlatch,
Colfax, Culdesac, Clarkston, Kamiah, Uniontown, Genesee, Plummer,
Alpowa Summit, La Crosse, and Pullman
249 PM PDT Fri May 17 2024

...WIND ADVISORY IS CANCELLED...

Winds will remain breezy through the rest of the afternoon, but are 
expected to remain below thresholds for an advisory. Winds will 
continue to decrease tonight.

$$

WAZ041-044-172300-
/O.CAN.KOTX.WI.Y.0006.000000T0000Z-240518T0200Z/
Wenatchee Area-Waterville Plateau-
Including the cities of Waterville, Entiat, Pangborn Airport,
Number 1 Canyon, Mansfield, Chelan, Number 2 Canyon, Wenatchee,
Badger Mountain Road, and Cashmere
249 PM PDT Fri May 17 2024

...WIND ADVISORY IS CANCELLED...

Winds will remain breezy through the rest of the afternoon, but are 
expected to remain below thresholds for an advisory. Winds will 
continue to decrease tonight.

$$

SVH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 15, 10:56 AM PDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 15, 10:56 AM PDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1056 AM PDT Wed May 15 2024

.SYNOPSIS...
An upper level ridge will rebound through Wednesday with
temperatures above normal and breezy winds across central
Washington. A cold front will move through the region on Thursday,
bringing widespread breezy to gusty winds Thursday afternoon
through Friday, mountain precipitation, and cooler temperatures.
Unsettled weather looks to continue into the weekend

&&

.DISCUSSION...
Wednesday: An upper level ridge remains over the region today but
will begin to flatten this evening as an upper level low moves
southeastward across British Columbia. High clouds associated with
this system are streaming across the Inland Northwest under a
strong northwest flow aloft and will filter the sunshine through
the day. A strong west- northwest oriented upper level jet on the
south side of this low will be directed across southern British
Columbia Wednesday afternoon through the evening. These strong
upper level winds combined with continued onshore low level flow
tightening the cross-Cascade pressure gradient will promote
another afternoon of gusty winds through the Cascade gaps and
central Washington. Sustained winds of 20 to 30 mph and wind gusts
of 30 to 45 mph will be capable of blowing around any unsecured
lightweight objects.

...Widespread breezy to gusty winds Thursday and Friday...

Thursday: A cold front will push through the region Thursday
evening. This will be late enough in the day where temperatures
will be able to warm into the upper 70s and low 80s for one more
day. Winds will begin to pick up ahead of the front Thursday
afternoon and peak with the cold front passage as strong winds
aloft mix down to the surface. The strongest winds will be felt
across the lee of the Cascades in the late afternoon into evening
hours with sustained winds near 30 mph and gusts of 45 to 50 mph
for the Wenatchee Area, Waterville Plateau, and Moses Lake Area.
Areas across the Waterville Plateau and the northern Columbia
Basin have a 50-60% chance for wind gusts over 50 mph on Thursday.
These strong winds will increase the potential for strong cross
winds on north-south facing highways and reduced visibility due to
blowing dust near recently worked fields. Further east into the
Spokane area sustained west winds of 20 to 30 mph with gusts up to
45 mph are expected. This front will be mostly dry as limited
moisture and the strong zonal flow aloft keep the best chances for
light precipitation across Cascade crest and the higher
elevations of northeast Washington and north Idaho. Snow levels
will drop to 4000-4500 feet with very light snow for the high
mountains. /vmt

Friday: Post frontal winds will continue through Friday afternoon
as low pressure deepens over the Dakotas and the prairies of south
central Canada. While Thursday's winds look stronger during the
frontal passage, Friday will continue to be quite windy. Sustained
west winds of 20 to 25 mph are common within the ECMWF ensemble
membership. Gusts of 30 to 40 mph are likely from late morning
into the late afternoon from the East Slopes of the Cascades
across the Columbia Basin onto the West Plains and Palouse.
Friday's high temperatures are trending cooler as the ensemble
variability has decreased over the last 24 hours. Afternoon highs
will be 10 to 15 degrees cooler than Thursday with readings mainly
in the 60s. Rain shower chances have trended up too with a 50 to
60 percent chance of measurable precipitation for Kellogg,
Sandpoint, Bonners Ferry and Metaline Falls. Vigorous west winds
do not favor measurable rain in central Washington where there is
a 10 percent or less chance for Wenatchee, Moses Lake, Ritzville,
and Omak.

Saturday and Sunday: The Polar Jet will continue to deliver active
weather through the weekend. Temperatures will be seasonably cool
with highs mainly in the 60s. West winds will continue to be
breezy, but without big temperature swings our temperature and
pressure gradients won't be as strong as Thu/Fri. Sustained 10 to
15 mph winds with gust of 25 mph will be common with wind prone
spots like the Cascade gaps and the Waterville Plateau reaching 30
mph or more. A broad trough and cool air aloft will generate
afternoon and evening showers enhanced by the rising terrain of
north Idaho and northeast Washington. The National Blend of Models
(NBM) generates 20 to 40 percent chances of showers across the
mountainous terrain around Sandpoint, Metaline, and Colville
Saturday. Shower chances increase Sunday afternoon to 30 to 50
percent for north Idaho as well as the mountainous terrain of
northeast and north central Washington. A few of the strongest
cells will be capable of lightning and pea hail.

Monday through Wednesday: Ensembles have trended cooler early next
week. Compared to 24 hours ago, more of the ensembles are
forecasting highs in the 60s early next week with fewer members in
the 70s. Tuesday and Wednesday will be days to watch for the
potential for widespread precipitation. The operational runs of
the GFS, ECMWF, and Canadian models dig a low into Washington and
north Idaho Tuesday or Wednesday. There are timing differences
between the operational runs as well as their respective ensemble
suites. While it is too early to count our chickens before they
hatch, this trend is encouraging. Our region could use more spring
rain. /GKoch

&&

.AVIATION...
18Z TAFS: VFR conditions will continue through the upcoming
period with bands mid to high level clouds streaming in from the
northwest. Winds will pick up through the Cascade gaps into the
western Columbia Basin again Wednesday afternoon and evening with
wind gusts up to 30 knots in the early evening. Winds will be
breezy from the southwest in the afternoon for KGEG, KSFF, and
KCOE as well with gusts up to 20 knots then subsiding after
03-04Z. Winds will generally be calm overnight before an incoming
front on Thursday. Winds will increase toward the end of the TAF
period.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https://www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        77  52  77  45  64  41 /   0   0  10  10  20   0
Coeur d'Alene  76  50  75  44  60  40 /   0   0  10  10  40  10
Pullman        73  50  73  45  59  40 /   0   0   0  10  20   0
Lewiston       82  56  83  52  68  45 /   0   0   0  10  10   0
Colville       79  48  76  39  64  36 /  10  10  20  10  40  10
Sandpoint      74  50  72  43  58  39 /  10  10  30  30  60  20
Kellogg        71  53  70  45  55  42 /  10   0  10  30  50  10
Moses Lake     84  51  80  45  69  42 /   0   0   0   0   0   0
Wenatchee      81  55  75  47  65  45 /   0   0   0  10   0   0
Omak           84  53  78  43  69  42 /   0   0   0  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

Nearby

Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.